Missouri, 2005Hail in Missouri, June 30, 2005
June 30, 2005 · NWS SGF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 2:32 PM CST, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 30, 2:32 PM CST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT THU JUN 30 2005
.DISCUSSION...
COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON...OF COURSE
MOST CONVECTIVE SCENARIOS ARE COMPLEX THIS TIME OF YEAR. OUTFLOW
FROM ELEVATED MCS OVER NORTHERN MISSOURI SURGED SOUTHWARD INTO OUR
CWA INTO A MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. VERY
WEAK SHEAR PROFILES HAVE KEPT STORMS THAT HAVE DEVELOPED THUS FAR
THIS AFTERNOON VERY PULSY AND OUTFLOW DOMINANT. ISOLATED CONVECTION
WILL LIKELY PERSIST INTO THE EARLY EVENING ALONG/NEAR OUTFLOW
BOUNDARIES.
BETTER CHANCES OF RAIN WILL COME THIS EVENING INTO THE OVERNIGHT
HOURS AS SURFACE BASED CONVECTION CURRENTLY DEVELOPING OVER KANSAS
PROPAGATES EAST-SOUTHEASTWARD INTO OUR CWA PROBABLY RIDING THE EDGE
OF THE COLD POOL. NAM/GFS/WRF ALL HAVE STRONG QPF SIGNALS OVER THE
OZARKS TONIGHT AS WE GET INTO THE RIGHT ENTRANCE REGION OF A 80KT
200MB JET. IN ADDITION...LOW LEVEL FLOW INTERSECTING THE BOUNDARY
WILL INCREASE AS THE LOW LEVEL NOCTURNAL WIND MAXIMA DEVELOPS AFTER
SUNSET. COMBINATION OF HIGH INSTABILITY AND AMPLE MOISTURE COULD SET
THE STAGE FOR LOCALLY HEAVY RAINFALL TONIGHT. WARM TEMPERATURES
ALOFT AND RELATIVE WEAK WIND FIELDS WILL LIKELY PREVENT MUCH IN THE
WAY OF ANY SEVERE HAIL. DAMAGING WINDS ARE MORE OF A POSSIBLY
TONIGHT IF A STRONG COLD POOL CAN BECOME ESTABLISHED. 45-55KT
FORWARD PROPAGATING CORFIDI VECTORS TONIGHT WOULD SUGGEST THAT
BOWING SEGMENTS WITH DAMAGING WINDS ARE POSSIBLE IF THE CONVECTION
NORTH OF EMPORIA CAN DEVELOP A STRONG COLD POOL.
TONIGHTS CONVECTION WILL END BY EARLY FRIDAY MORNING WITH A COOLER
AND LESS HUMID AIR FILTERING INTO THE AREA TOMORROW. COOLER WEATHER
WILL BE SHORT LIVED (AS IT TYPICALLY IS THIS TIME OF YEAR) WITH
WINDS GRADUALLY TURNING SOUTHERLY AGAIN OVER THE WEEKEND WITH A
RETURN TO HOT AND HUMID WEATHER LIKELY BY SUNDAY INTO MONDAY.
STILL APPEARS AS THOUGH THE SGF CWA WILL BE ON THE FRINGE OF THE
STRONGER BELT OF WESTERLIES NEXT WEEK. LOOKS AS THOUGH A RELATIVELY
LOW AMPLITUDE RING OF FIRE TYPE PATTERN WILL SET UP EITHER HERE OR
NEARBY WITH OCCASIONAL MCS CHANCES. PREDICTING TIMING/LOCATION OF
AN MCS IS HARD ENOUGH 6-12 HOURS OUT (ALA TONIGHT)...AND IMPOSSIBLE
4-7 DAYS OUT. GIVEN THE UNCERTAINTIES DECIDED TO BROADBRUSH SILENT
20 POPS IN THE GRIDS MON-WED AND ADD MENTION OF THUNDER NEXT WEEK
INTO THE HWO.
IZZI
&&
.AVIATION...
FOR THE 18Z TAFS...SCT TS DEVELOPING ALONG OUTFLOW BOUNDARY SHOULD
JUST BARELY MISS SGF TERMINAL EARLY THIS AFTERNOON...BUT DID INCLUDE
SOME TS IN VC. MORE WIDESPREAD SHRA/TSRA ACTIVITY SHOULD HOLD OFF
UNTIL TONIGHT. WHILE THUNDERSTORMS ARE LIKELY ONLY INCLUDED
PREVAILING SHOWERS FOR NOW WITH CHANCE OF THUNDER UNTIL TIMING OF
THUNDERSTORMS CAN BE BETTER PINPOINTED. VFR CONDITIONS ARE EXPECTED
TOMORROW MORNING IN THE WAKE OF TONIGHT STORMS.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 30, 4:24 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT THU JUN 30 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
524 PM CDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS
PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS
LATE THIS AFTERNOON.
A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE
ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS
INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM.
THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND
SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE
TO LEBANON TO GAINESVILLE LINE.
DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE
ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL
RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY
CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY
WIDESPREAD FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF
SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY
MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE
EVENING HOURS..
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BOOKBINDER
In the hours before
Local storm report, Jun 30, 8:17 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WEST MINERAL 37.28N 94.92W
06/30/2005 1.75 INCH CHEROKEE KS AMATEUR RADIO
SRLocal storm report, Jun 30, 8:19 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TORNADO 2 W WEST MINERAL 37.28N 94.96W
06/30/2005 CHEROKEE KS STORM CHASER
500 YARD WIDE TORNADO REPORTED ON THE GROUND JUST SOUTH
OF 160.Special weather statement, Jun 30, 8:24 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT THU JUN 30 2005
MOZ088-093-010330-
JASPER-NEWTON-
924 PM CDT THU JUN 30 2005
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JASPER AND NEWTON
COUNTIES...
AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERES WERE TRACKING A TORNADO NEAR WEST MINERAL...OR 12 MILES
NORTHEAST OF OSWEGO...AND MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN NEWTON AND SOUTHWESTERN JASPER COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. THE TORNADO THREAT AT THIS TIME APPEARS
GREATEST FROM CARL JUNCTION...SOUTH TOWARD JOPLIN INTO LEAWOOD AND
RACINE. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE IS ALSO EXPECTED WITH
THIS STORM.
BOOKBINDER
Local storm report, Jun 30, 8:39 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0925 PM TORNADO SCAMMON 37.28N 94.82W
06/30/2005 CHEROKEE KS LAW ENFORCEMENT
KS HWY PATROL HAS REPORTED THE TOWN OF SCAMMON HAS BEEN
STRUCK BY A TORNADO
IZZILocal storm report, Jun 30, 8:54 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0948 PM FUNNEL CLOUD COLUMBUS 37.17N 94.83W
06/30/2005 CHEROKEE KS TRAINED SPOTTER
FUNNEL CLOUD OVERHEAD AT SCAMMON - HIGH WINDS MOVED
PARKED CAR
MTLocal storm report, Jun 30, 9:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 NW GALENA 37.09N 94.66W
06/30/2005 1.75 INCH CHEROKEE KS AMATEUR RADIO
GOLFBALL HAIL ON 400 HIGHWAY
MTHail, Jasper
- When
- June 30, 9:10 PM CST to 9:40 PM CST
- Where
- Jasper County, 6 mi W of Joplin
- Measured
- 1.75 in hail
- Property damage
- $40,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.083, -94.633
This storm is a continuation of the Cherokee County supercell that spawned two brief tornadoes. Jasper County was mainly impacted by golf ball size hail from this storm. The storm entered the extreme southwest portion of the county prior to moving into northwest Newton County. A three mile swath of hail was observed by several amateur radio operators.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456272.